MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-1008944
Medical Device Problem Codes Smoking (1585); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure the console was emitting a loud noise and there was a burning smell.The procedure was completed.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Boston scientific concludes that the console was not returned for analysis; however, it was evaluated by a field service engineer at the customer site.During functional evaluation of the console, the noises reported, and the lower power were verified.During troubleshooting, there was found that debris shield was damaged; therefore, the reported allegation was confirmed leading to the reported event.The debris shield was replaced, the issue was resolved, and the unit was within specification functioning as intended.Most likely the damaged blast shield was causing the smoking issue and abnormal sound reported.This malfunction could have affected the device performance leading to the reported event.A labeling review confirmed the ifu includes appropriate warnings and instructions for use.The ifu states: the laser system may overheat if it is used at a high power for an extended amount of time.Verify that the treatment room temperature is between 10 and 30c (50 and 86f).Verify that the laser system is at least 50 centimeters (20 inches) from walls, furniture, or other equipment.If the laser system overheats, do not turn it off.Leaving the laser system on allows the internal cooling system to quickly cool the systems internal components.Allow the system to cool for several minutes and resume normal operation.If there is a popping or tapping coming sound from the fiber port: this is probably due to a malfunction of the optical fiber connector.Replace both the optical fiber and the debris shield.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22071861
Report Number2124215-2025-32606
Device Sequence Number8703311
Product Code GEX
UDI-Device Identifier07290109145969
UDI-Public(01)07290109145969(11)180221(10)189
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-1008944
Device Catalogue NumberGA-1008944
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown